Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Houston/Galveston, TX

April 27, 20134 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at Apr 27, 2013, 6:51 PM CDT for 4 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2013, 6:51 PM CDT (23:51 UTC)
Expired
Apr 27, 2013, 9:45 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 50 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:00 PM CDTFLOOD4 Ese West University P, TXROUTE 288 CLOSED BOTH DIRECTIONS DUE TO HIGH WATER AT YELLOWSTONE BLVD.
Apr 27, 8:37 PM CDTFLOOD2 Wnw South Houston, TXHIGH WATER ON MONROE ROAD NEAR GULF FWY. WATER UP TO DOOR HANDLES ON CARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WGUS54 KHGX 272351
FFWHGX
TXC039-157-201-473-280245-
/O.NEW.KHGX.FF.W.0004.130427T2351Z-130428T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
651 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
  EXTREME NORTH CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS...
  EXTREME WESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 945 PM CDT

* AT 634 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA.  FLASH FLOODING IS OCCURRING 
  AND THIS IS A VERY DANGEROUS SITUATION. A SWATH OF 4 TO 5 INCHES 
  OF RAIN FELL FROM ADDICKS RESERVOIR TO STAFFORD TO RELIANT STADIUM 
  TO NEAR HOBBY AIRPORT. MOST OF THE RAIN FELL BETWEEN 330 PM AND 
  630 PM. 

FLOODING OF MANY CITY STREETS HAS ALREADY OCCURRED AND WATER      
RESCUES CONTINUE. BRAYS BAYOU AND KEEGANS BAYOU BORE THE BRUNT OF 
THE HEAVY RAIN AND THESE WATERSHEDS WILL LIKELY RISE TO BANKFULL OR 
POTENTIALLY EXCEED BANKFULL AND FLOOD. 7.08 INCHES OF RAIN FELL AT 
KEEGANS BAYOU AT ROARKE WITH 5 TO 6 INCHES OF RAIN NEAR RELIANT 
STADIUM. BRAYS BAYOU WILL LIKELY COME OUT OF BANKS NEAR LAWNDALE AVE.
 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOUSTON...PASADENA...MISSOURI CITY...MISSION BEND...SUGAR LAND...
  FIRST COLONY...BELLAIRE...SOUTH HOUSTON...WEST UNIVERSITY PLACE...
  KATY...STAFFORD...TOWN WEST...MEADOWS...HUNTERS CREEK VILLAGE...
  BUNKER HILL VILLAGE...SPRING VALLEY...PINEY POINT VILLAGE...
  FRESNO...HEDWIG VILLAGE...BROOKSIDE VILLAGE...SOUTHSIDE PLACE AND 
  HILSHIRE VILLAGE.

LAT...LON 2968 9510 2947 9553 2983 9598 2998 9578

$$
1 follow-up statement
219 
WGUS74 KHGX 280103
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
803 PM CDT SAT APR 27 2013

TXC039-157-201-473-280245-
/O.CON.KHGX.FF.W.0004.000000T0000Z-130428T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORT BEND TX-BRAZORIA TX-HARRIS TX-WALLER TX-
803 PM CDT SAT APR 27 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR 
NORTHEASTERN FORT BEND...EXTREME NORTH CENTRAL BRAZORIA...EXTREME 
WESTERN HARRIS AND SOUTHEASTERN WALLER COUNTIES...

AT 750 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
OVER THE WARNED AREA WERE DIMINISHING IN INTENSITY. ADDITIONAL 
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT HOUR OR SO BUT
THE INTENSITY WILL BE CONSIDERABLY WEAKER. 

TXDOT HAS CLOSED YELLOWSTONE BOULEVARD AT HIGHWAY 288 DUE TO HIGH 
WATER. FRONTAGE ROADS ALONG HIGHWAY 59 NEAR HILLCROFT ARE ALSO 
CLOSED DUE TO HIGH WATER. NUMEROUS OTHER STREETS WERE FLOODED 
THROUGHOUT THE CITY OF HOUSTON AND HIGH WATER WILL MAKE TRAFFIC SLOW 
ACROSS THE SOUTHERN HALF OF THE CITY. THE HARDEST HIT AREAS WERE 
FROM ADDICKS RESERVOIR TO SUGARLAND TO RELIANT STADIUM TO HOBBY 
AIRPORT. THIS AREA RECEIVED BETWEEN 5 AND 7 INCHES OF RAIN. FLOODING 
IS OCCURRING ALONG MAYDE CREEK...KEEGANS BAYOU AND BRAYS BAYOU.
 
FLASH FLOODING WILL CONTINUE OVER PARTS OF SOUTHERN HARRIS COUNTY 
AND NORTHEASTERN FORT BEND COUNTY. THE LOWER END OF BRAYS BAYOU WILL 
COME OUT OF BANKS AND FLOOD WATERS WILL PROBABLY MAKE NORTH 
MACGREGOR WAY IMPASSABLE BETWEEN SYLVAN AND LAWNDALE AVENUE.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
HOUSTON...PASADENA...MISSOURI CITY...MISSION BEND...SUGAR LAND... 
FIRST COLONY...BELLAIRE...SOUTH HOUSTON...WEST UNIVERSITY PLACE... 
KATY...STAFFORD...TOWN WEST...MEADOWS...HUNTERS CREEK VILLAGE... 
BUNKER HILL VILLAGE...SPRING VALLEY...PINEY POINT 
VILLAGE...FRESNO... HEDWIG VILLAGE...BROOKSIDE VILLAGE...SOUTHSIDE 
PLACE AND HILSHIRE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.  DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE 
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2968 9510 2947 9553 2983 9598 2998 9578

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:41 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 27, 3:41 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
341 PM CDT SAT APR 27 2013

.DISCUSSION...
TRACKING A TRAINING LINE OF RAIN AND STORMS ACROSS THE CENTRAL CWA
THIS AFTERNOON. DECENT RAIN RATES ASSOCIATED WITH THE HEAVIER CELLS
PUTTING DOWN HALF AN INCH TO AN INCH PER HOUR AMOUNTS...LOCALLY
OVER TWO INCHES PER HOUR...ACROSS NORTHWESTERN HARRIS AND SOUTHWESTERN
MONTGOMERY COUNTIES. WITH THE BETTER LOWER LEVEL FOCUS OFF TO THE
NORTH ACROSS THE FAR NORTHERN FORECAST AREA...THIS MORE-SOUTHERN
BASED CONVECTION MOST LIKELY GOT GOING DUE TO THE AREA BEING UNDER
BETTER UPPER LEVEL DYNAMICS...WITH A VICINITY JET STREAK AND DECENT
DIFFULENCE PROVIDING THE NEEDED EXHAUST. A SHORTWAVE DISTURBANCE
ADVANCING EAST OUT OF NORTHERN MEXICO MAY ALSO BE NOSING INTO SE
TX AND PROVIDING THE ADDITIONAL LIFT REQUIRED TO INITIATE...OR KEEP
THIS...ONGOING ACTIVITY ALIVE GOING INTO THE EARLY EVENING HOURS.

LIKELY INLAND POPS WILL TAPER DOWN TO SLIGHT...WITH MORE MODERATE...
CHANCES ACROSS THE NORTHERN TIER COUNTIES TONIGHT. FEELING IS THAT
CENTRAL CWA AIR MASS WILL BE SLIGHTLY WORKED OVER AND TAKE TIME TO
RE-CHARGE DOWNSTREAM OF THE NEXT RIPPLE HEADING EAST WITHIN THE
SUBTROPICAL JET STREAM. HIGHER OVERNIGHT POPS MAY RESIDE CLOSER TO
THIS NEAR-STATIONARY SURFACE BOUNDARY LAYING JUST ALONG AND EAST
OF THE ESCARPMENT. TOMORROW'S POPS BASED SOLELY UPON THE ATTEMPT
TO TIME THE NEXT UPSTREAM DISTURBANCE AS IT PASSES INTO THE WESTERN
GULF. THE ELEMENTS THAT INTRODUCED PRECIPITATION/STORMS TODAY WILL
PLAY OUT AGAIN SUNDAY...AMPLE UPPER LIFT WITHIN A MARGINALLY-UNSTABLE
ENVIRONMENT WILL BE RIPE FOR THE REGENERATION OF MORE WIDESPREAD
RAIN AND STORM ACTIVITY. OF COURSE...THERE WILL BE AN EARLY DAY
CAP TO CONTEND WITH AND THIS WILL ALWAYS BE THE DISCLAIMER THAT
LEADS TO THE LOWER POP ARGUMENT. EITHER WAY...OVERCAST AND WARM
WITH PERIODIC RAIN/THUNDER THROUGH LATE SUNDAY...OR WHEN THE SOUTHERN
PLAINS 5H TROUGH AXIS SHIFTS INTO THE UPPER OHIO VALLEY.

A FEW DAYS OF PARTLY CLOUDY SKIES AND NEAR SEASONABLE WARMTH/VERY
MILD OVERNIGHTS...BREEZY AFTERNOON SOUTHEASTERLIES. THE MAIN STORY
FOR NEXT WEEK STILL CENTERS AROUND AN EARLY THURSDAY STRONG COLD
FRONTAL PASSAGE. NWP MODEL ENSEMBLE ALL AGREE THAT THE BACKING AIR
WILL BE UNSEASONABLY COLD AND DRY. AS OF NOW...WITH THE 85H ZERO
LINE TO THE COAST (PER GFS)...IT WOULD BE SAFE TO SAY THAT THERE
IS A HIGH LIKELIHOOD THAT THERE WILL BE A FEW EARLY MAY MIN TEMP
(OR MIN MAX TEMP) RECORDS TIED OR BROKEN. NOT A SIGNIFICANT AMOUNT
OF RAIN LEADING/ALONG THE FRONT...BUT ITS AGGRESSIVE SOUTHEASTERN
PUSH INDICATES THAT THERE IS A MODEST CHANCE THAT THIS TYPE OF
FORCING COULD LEAD TO THE DEVELOPMENT OF A MULTI-CELLUAR THIN LINE
OF THUNDERSTORMS. FORECAST CALLS FOR WELL BELOW NORMAL TEMP/MOISTURE
BEHAVIOR FROM EARLY FRIDAY THROUGH SATURDAY MORNING. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      67  83  61  82  62 /  60  40  10  10  10
HOUSTON (IAH)              68  82  62  81  61 /  40  50  10  20  10
GALVESTON (GLS)            68  77  66  76  67 /  30  30  20  30  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...31/43
Hazardous weather outlook, Apr 27, 3:55 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT SAT APR 27 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-282100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
355 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE MAIN THREAT FOR STRONG TO SEVERE STORMS WILL EXIST MAINLY
FROM THE CITY NORTH FROM THIS EVENING THROUGH THE OVERNIGHT TIME
PERIOD. ANOTHER ROUND OF RAIN THUNDERSTORMS MAY MOVE...OR EVOLVE...
OFF TO THE WEST AND ADVANCE EASTWARD ACROSS OUR REGION DURING THE
SUNDAY MORNING HOURS. THE MAIN THREAT WITH THIS ACTIVITY WILL BE
LOCALLY HEAVY RAIN LEADING TO FLOODING. THERE MAY ALSO BE HAIL TO
THE SIZE OF QUARTERS ASSOCIATED WITH THE HEAVIEST CELLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST TEXAS SUNDAY MAY
STILL BE A FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT THROUGH
THE AFTERNOON. INSTABILITY MAY BE SOMEWHAT LIMITED SO THE SEVERE
THREAT WILL REMAIN LOW. HOWEVER SHOULD A STORM DEVELOP ALONG THE
BOUNDARY THERE MAY BE ENOUGH SUPPORT FOR STORMS TO APPROACH SEVERE
LEVELS WITH SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GMZ330-335-350-355-370-375-282100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
355 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT IS EXPECTED TO PUSH OFF THE COAST AND THROUGH
THE COASTAL WATERS THURSDAY. VERY STRONG WINDS MAY BE POSSIBLE
BEHIND THE FRONT WHICH WILL PRODUCE ROUGH SEAS. PLEASE CONTINUE TO
MONITOR MARINE FORECASTS FOR THE POSSIBILITY OF ADVISORIES OR GALE
WATCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Apr 27, 6:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             LA PORTE                29.67N  95.04W
04/27/2013  E0.75 INCH       HARRIS             TX   PUBLIC

            DIME SIZE HAIL REPORTED IN LA PORTE

&&

EVENT NUMBER HGX1300054

BAH
Local storm report, Apr 27, 6:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
610 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 SSE SOUTHSIDE PLACE   29.70N  95.43W
04/27/2013                   HARRIS             TX   PUBLIC

            MULTIPLE TREES DOWN

&&

EVENT NUMBER HGX1300055

BAH
Local storm report, Apr 27, 6:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
626 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             5 NW THE WOODLANDS      30.22N  95.54W
04/27/2013  E0.75 INCH       MONTGOMERY         TX   PUBLIC

            PEA SIZE HAIL AT 1488 3MI WEST OF I-45

&&

EVENT NUMBER HGX1300056

BAH
Local storm report, Apr 27, 6:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            3 W BELLAIRE            29.70N  95.51W
04/27/2013                   HARRIS             TX   PUBLIC

            7800 FONDREN AT BEECHNUT IMPASSIBLE DUE TO WATER

&&

EVENT NUMBER HGX1300057

BAH
Local storm report, Apr 27, 6:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 NW SHENANDOAH         30.23N  95.51W
04/27/2013  E1.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED GOLF BALL SIZE HAIL NEAR THE
            WOODLANDS

&&

EVENT NUMBER HGX1300058

BAH
Special weather statement, Apr 27, 6:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
642 PM CDT SAT APR 27 2013

TXZ210-226-280015-
COLORADO TX-WHARTON TX-
642 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO AND
NORTHWESTERN WHARTON COUNTIES UNTIL 715 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF SUBLIME...OR 19 MILES SOUTH
OF COLUMBUS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAGLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2961 9630 2934 9625 2932 9657 2934 9656
      2947 9669 2950 9670
TIME...MOT...LOC 2338Z 260DEG 15KT 2943 9660

DR

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:08 PM CDTAreal Flood AdvisoryHGXAustin, Harris, Waller52 min
Apr 27, 2:21 PM CDTSpecial Weather StatementHGXWaller39 min
Apr 27, 3:08 PM CDTAreal Flood AdvisoryHGXHarris112 min
Apr 27, 3:35 PM CDTSpecial Weather StatementHGXHarris40 min
Apr 27, 4:10 PM CDTSevere Thunderstorm WarningHGXBrazoria, Harris35 min
Apr 27, 4:24 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris2 hr
Apr 27, 4:47 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris28 min
Apr 27, 5:06 PM CDTFlash Flood WarningHGXFort Bend, Harris114 min
Apr 27, 5:17 PM CDTSevere Thunderstorm WarningHGXBrazoria, Harris28 min
Apr 27, 5:20 PM CDTSevere Thunderstorm WarningHGXHouston55 min
Apr 27, 5:40 PM CDTSpecial Weather StatementHGXMontgomery50 min
Apr 27, 5:42 PM CDTRiver Flood WarningHGXHarris38 hr
Apr 27, 5:47 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery58 min
Apr 27, 5:48 PM CDTSevere Thunderstorm WarningHGXChambers, Harris27 min
Apr 27, 5:50 PM CDTSpecial Marine WarningHGX40 min
Apr 27, 6:42 PM CDTSpecial Weather StatementHGXColorado33 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.